MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS
Model Number 03.632.074
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that a screwdriver shaft was found to be broken.There was no patient involvement.This report is for 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10.H3, h6: part number: 03.632.074; synthes lot number: 6670696; supplier lot number: n/a; release to warehouse date: 20may2011; expiration date: n/a; manufactured by synthes monument.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the t-handle t25 stardrive shaft f/matrix-long (part # 03.632.074, lot # 6670696) was received at us cq.The device was received in an assembled state.There are light surface scratches on the shaft of the device.There are mild nicks/wear on the distal tip of the device.Both cosmetic issues are consistent with normal wear.Sections of the threaded portion are also broken off.This agrees with the reported complaint condition, thus confirming the complaint.Device failure/ defect identified? yes, the threaded portion of the stardrive shaft is nicked and broken.Dimensional inspection: the ø 4.6mm of the threaded portion of the shaft got measured drawing: screwdriver shaft, matrix t25 stardrive, ¼-20 thread outer diameter: ø4.6 +0.03/-0 mm measured diameter = ø 4.60 mm conclusion: the measuring result does show conformity.No product design issues or discrepancies were observed during this investigation document/ specification review: the following drawing(s) was reviewed: t25 stardrive screwdriver, t-handle matrix.Screwdriver shaft, matrix t25 stardrive, ¼-20 thread.A review of the manufacturing record evaluations was performed for the finished device lot number, and no non-conformances were identified.Complaint confirmed? yes.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9246730
Report Number2939274-2019-61787
Device Sequence Number1878766
Product Code HXX
UDI-Device Identifier10705034719184
UDI-Public(01)10705034719184
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.074
Device Catalogue Number03.632.074
Device Lot Number6670696
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1